Does Clonazepam Cause Permanent Or Temporary Hair Loss?

Question

Asked by edwards29

Does Clonazepam Cause Permanent Or Temporary Hair Loss?

I've experienced losing about half my hair over the past 4-5 years, since I've been on Klonopin, 3-4 mg. per day. Will the hair grow back - when? Do I have to stop the drug to get my hair to grow back, or is it now permanently lost?

Answer

Edward

Thank you for your question and welcome to AnxietyConnection.com.

I couldn't find hair loss as an "official" side effect of clonazepam, however, searching the internet, I found a number of references to this, so you are not alone in what you are experiencing.

The American Hair Loss Association lists a number of medications that can cause thinning or loss of hair. Lowering your dosage or discontinuing the medication should solve the problem, however, it may take months to restore your hair back to what it was before. Please be aware that it is dangerous to stop this medication without first consulting your doctor as it can cause withdrawal symptoms. If the hair loss is bothersome, speak with your doctor.

Some people have found some supplements to help restore hair growth, for example, zinc, selenium, iron and vitamins A, C, E, B6 and B12. Again, before beginning and vitamins or supplements, speak with your doctor.

I hope this helps

Eileen